Next Article in Journal
The Effects of Spontaneous Random Activity on Information Transmission in an Auditory Brain Stem Neuron Model
Previous Article in Journal
Detection and Modeling of Cyber Attacks with Petri Nets
Article Menu

Export Article

Open AccessArticle
Entropy 2014, 16(12), 6624-6653; doi:10.3390/e16126624

The McMillan Theorem for Colored Branching Processes and Dimensions of Random Fractals

1
Department of Mathematics, IT and Landscape Architecture, John Paul II Catholic University of Lublin, Konstantynuv Str. 1H, 20-708 Lublin, Poland
2
Department of Mechanics and Mathematics, Belarusian State University, Nezavisimosti Ave. 4, 220030 Minsk, Belarus
Received: 16 September 2014 / Revised: 18 November 2014 / Accepted: 12 December 2014 / Published: 19 December 2014
(This article belongs to the Section Information Theory)
View Full-Text   |   Download PDF [328 KB, uploaded 24 February 2015]

Abstract

For the simplest colored branching process, we prove an analog to the McMillan theorem and calculate the Hausdorff dimensions of random fractals defined in terms of the limit behavior of empirical measures generated by finite genetic lines. In this setting, the role of Shannon’s entropy is played by the Kullback–Leibler divergence, and the Hausdorff dimensions are computed by means of the so-called Billingsley–Kullback entropy, defined in the paper. View Full-Text
Keywords: colored branching process; random fractal; Hausdorff dimension; spectral potential; Kullback action; Billingsley–Kullback entropy; basin of a probability measure; maximal dimension principle colored branching process; random fractal; Hausdorff dimension; spectral potential; Kullback action; Billingsley–Kullback entropy; basin of a probability measure; maximal dimension principle
This is an open access article distributed under the Creative Commons Attribution License which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited. (CC BY 4.0).

Scifeed alert for new publications

Never miss any articles matching your research from any publisher
  • Get alerts for new papers matching your research
  • Find out the new papers from selected authors
  • Updated daily for 49'000+ journals and 6000+ publishers
  • Define your Scifeed now

SciFeed Share & Cite This Article

MDPI and ACS Style

Bakhtin, V. The McMillan Theorem for Colored Branching Processes and Dimensions of Random Fractals. Entropy 2014, 16, 6624-6653.

Show more citation formats Show less citations formats

Related Articles

Article Metrics

Article Access Statistics

1

Comments

[Return to top]
Entropy EISSN 1099-4300 Published by MDPI AG, Basel, Switzerland RSS E-Mail Table of Contents Alert
Back to Top